International Overdose Awareness Day
International Overdose Awareness Day is a global event held on 31 August each year and aims to raise awareness of overdose and reduce the stigma of a drug-related death. It also acknowledges the grief felt by families and friends remembering those who have died or had a permanent injury as a result of drug overdose.
Persons living with substance abuse, and affected by overdose, come from all walks of life. To combat this crisis, CMHA Brant Haldimand Norfolk joins individuals and organizations in recognizing International Overdose Awareness Day (IAOD) on August 31. IAOD aims to raise awareness of overdose and reduce the stigma of a drug-related death.
An overdose is a toxic amount of one or more substances that stop the body from working properly.
Overdose is preventable: know the signs
Signs of opioid overdose include:
• Slow, weak or no breathing
• Blue lips or nails
• Dizziness and confusion
• Choking, gurgling or snoring sounds
• Drowsiness or difficulty staying awake
• Person is not moving or responsive
CMHA Ontario has developed a a free, easy to understand resource to help identify the sighs of an opioid overdose and how to deliver life-saving naloxone.
The use of unregulated street drug supply increases risk as these substances are highly toxic with potent opioids that cause accidental fatal overdoses. CMHA supports safer opioid supply approaches in Ontario. Learn more about safer supply here
Download Fact Sheets here: https://www.overdoseday.com/basics
For more information on International Overdose Awareness Day, visit https://www.overdoseday.com/